New Mexico, 2006Flash Flood in New Mexico, August 1, 2006
August 1, 2006 · NWS EPZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $400,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 1, 3:00 AM MST, 6 hours 30 minutes earlier.
Area forecast discussion, Aug 1, 3:00 AM MST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
400 AM MDT TUE AUG 1 2006
.SYNOPSIS...
A MOIST AND UNSTABLE AIR MASS REMAINS OVER THE REGION WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TO
DEVELOP THROUGH THE PERIOD. LOCALLY HEAVY RAINFALL IS POSSIBLE
FROM SOME OF THE STORMS WITH FLOODING POSSIBLE. DAY TIME
TEMPERATURES WILL REMAIN BELOW NORMALS DUE TO CONSIDERABLE CLOUDS
AND RAIN.
&&
.DISCUSSION...
A WET AND ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE FORECAST
AREA. A DEEP LAYER OF MOISTURE REMAINS OVER THE REGION WITH
SHOWERS AND THUNDERSTORMS ONGOING. CONVECTION IS BEING AIDED BY
SOME SYNOPTIC SCALE LIFT FROM A WEAK TROUGH OVER THE REGION TODAY.
STORMS WILL BE EFFICIENT RAIN PRODUCES IN THIS TROPICAL-LIKE AIR
MASS. WITH ALL THE RAIN THAT HAS FALLEN THE PAST FEW DAYS THE
GROUND IS MOIST AND LESS ABLE TO SOAK IN RAINFALL. EXCESSIVE
RUNOFF EVEN FROM LIGHTER RAIN AMOUNTS MAY CAUSE LOCALIZED FLOODING
AND PONDING IN POORLY DRAINED AND LOW LYING AREAS. A FLASH FLOOD
WATCH WILL BE IN EFFECT THROUGH TONIGHT FOR THE ENTIRE CWA.
THE PREVAILING FLOW PATTERN OF A HIGH OVER THE EASTERN PART OF THE
COUNTRY AND A TROUGH ON THE WEST COAST WILL CONTINUE TO
CONCENTRATE A DEEP MOIST SOUTHERLY FLOW OVER THE DESERT SOUTHWEST.
THIS PLUME OF MOISTURE WILL OSCILLATE BACK AND FORTH ACROSS THE
FORECAST AREA FOR THE NEXT SEVERAL DAYS WITH SOME REGIONS SEEING
LITTLE ACTIVITY ONE DAY BUT MORE THE NEXT DAY. WILL KEEP POPS AT THE
SCATTERED LEVEL THROUGH SATURDAY WITH LOCALLY HEAVY RAINFALL
POSSIBLE THE NEXT COUPLE OF DAYS. WILL TREND MORE TOWARD ISOLATED
PRECIP FOR THE EASTERN HALF OF THE FORECAST AREA FOR THE FIRST
PART OF NEXT WEEK AS THE PLUME OF MOISTURE IS EXPECTED TO
SHIFT MORE TO THE WEST.
&&
.AVIATION...01/12Z-02/12Z
AREAS OF MVFR CEILINGS AND VSBYS IN AND NEAR SHOWERS AND
THUNDERSTORMS TODAY AND TONIGHT. ISOLATED IFR CIGS AND VSBYS IN
HEAVY RAIN. PREVAILING CIGS BETWEEN 5-7 KFT AGL.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 85 69 88 69 91 / 60 40 40 40 40
SIERRA BLANCA TX 82 62 85 58 89 / 60 40 40 40 40
LAS CRUCES 84 68 90 67 91 / 60 40 40 40 40
ALAMOGORDO 90 67 86 64 88 / 60 40 40 40 40
CLOUDCROFT 67 48 67 47 68 / 60 40 50 40 50
TRUTH OR CONSEQUENCES 85 64 89 64 89 / 60 40 40 40 40
SILVER CITY 79 61 80 60 82 / 60 50 40 40 40
DEMING 84 66 89 62 90 / 60 40 40 40 40
LORDSBURG 83 64 90 60 89 / 60 50 40 40 40
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TONIGHT FOR TX ZONES 055>056 AND NM
ZONES 022>025 - 030>032
04
Hazardous weather outlook, Aug 1, 9:30 AM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1030 AM MDT TUE AUG 1 2006
NMZ022>025-030>032-TXZ055-056-021630-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1030 AM MDT TUE AUG 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SIGNIFICANT FLOODING IS EXPECTED OVER THE EL PASO METRO AREA THROUGH
EARLY THIS AFTERNOON AS THUNDERSTORMS SLOWLY MOVE OUT OF THE AREA.
ADDITIONAL HEAVY RAINS ARE EXPECTED WITH SCATTERED THUNDERSTORMS
ELSEWHERE THIS AFTERNOON AND TONIGHT WITH LOCAL ARROYO AND ROADWAY
FLOODING POPSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ADDITIONAL HEAVY RAINS ARE POSSIBLE WITH AFTERNOON AND NIGHTTIME
THUNDERSTORMS EACH DAY. ENHANCED MOISTURE FROM TROPICAL DEPRESSION
8-E MAY FEED INTO THE MONSOONAL CIRCULATION LATE IN THE WEEK OR OVER
THE WEEKEND INCREASING AVAILABLE MOISTURE. FLOOD POTENTIAL REMAINS
HIGH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH
ANY REPORTS OF SIGNIFICANT WEATHER...ESPECIALLY ANY FLOODING THAT
MAY BE OCCURRING.
MACBLAIN
Flash Flood, Otero
- When
- August 1, 9:30 AM MST to 11:30 AM MST
- Where
- Otero County, East Portion
- Property damage
- $400,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
Several thunderstorms with heavy rains moved southward across the southern Sacramento Mountains, dropping 2 to 3 inches of rain. Flash flooding occurred from Cloudcroft to Timberon, with many roads washed out and structures damaged in the Timberon area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in New York, August 1 to 3, 200642 deaths · 15 events
- Heat in Pennsylvania, August 1 to 3, 200624 deaths · 40 injured · 8 events
- Heat in Illinois, August 1 to 2, 200624 deaths · 1 event
- Heat in Michigan, August 1 to 2, 2006215 injured · 17 events
- Heat in Oklahoma, August 1 to 13, 20068 deaths · $10,000 · 48 events
- Heat in Maryland, August 1 to 3, 20066 deaths · 5 injured · 14 events
- Heat in Missouri, August 1 to 2, 200659 injured · 29 events
- Heat in Delaware, August 1 to 3, 20062 deaths · 5 injured · 4 events
- Heat in Missouri, August 1 to 2, 20062 deaths · 37 events
- Heat in New Jersey, August 1 to 3, 200641 injured · 20 events
- Tornadoes and Flash Flooding in Minnesota, August 1 to 2, 2006$3.1 million · F3 · 12 events
- Heat in Wisconsin, August 1 to 2, 20062 deaths · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531784.